Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2013, 12:11 AM EDT for Chester County, Pennsylvania. It was in force for 94 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 12:11 AM EDT (04:11 UTC)
- Expired
- Jul 23, 2013, 1:45 AM EDT
- In force
- 94 min
- Issued by
- NWS Philadelphia/Mount Holly
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 120 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:21 AM EDT | TSTM WND DMG | West Goshen Twp, PA | WIND DAMAGE FROM THUNDERSTORMS LAST NIGHT. |
| Jul 23, 1:30 AM EDT | TSTM WND DMG | Paoli, PA | 100 YEAR OLD TREES BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
800
WWUS81 KPHI 230411
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 AM EDT TUE JUL 23 2013
MDZ008-PAZ101-102-230545-
CECIL MD-EASTERN CHESTER PA-WESTERN CHESTER PA-
1211 AM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND NORTHWESTERN CECIL
COUNTIES...
AT 1208 AM EDT...A STRONG THUNDERSTORM WAS NEAR SCARBORO...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR PORT
DEPOSIT...AND PERRYVILLE AROUND 1220 AM...ROCK SPRINGS...ROCK
SPRINGS...CONOWINGO...AND CONOWINGO AROUND 1230 AM...RISING SUN...
RISING SUN...FARMINGTON AND FARMINGTON AROUND 1240 AM.
LAT...LON 3973 7614 3979 7605 3988 7599 3997 7600
4003 7594 4012 7593 4024 7571 4017 7552
4015 7552 4016 7550 4013 7551 4012 7546
4009 7545 4009 7542 3952 7599 3955 7603
3954 7605 3972 7623
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:09 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 22, 11:09 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1109 PM EDT MON JUL 22 2013 .SYNOPSIS... LOW PRESSURE FROM THE OHIO VALLEY TO THE DELMARVA WILL ORGANIZE INTO ONE PRIMARY LOW OVER SOUTHEASTERN NEW YORK STATE LATE TUESDAY AFTERNOON. IN ITS WAKE, WEAK HIGH PRESSURE OVER THE UPPER MIDWEST ON TUESDAY WILL FOLLOW INTO THE NORTHEAST UNITED STATES WEDNESDAY INTO FRIDAY. A COMPLEX LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES WILL GRADUALLY EVOLVE FROM THE GREAT LAKES TO THE EAST COAST THURSDAY THROUGH NEXT WEEKEND, WITH AN EVENTUAL COLD FRONTAL PASSAGE SCHEDULED FOR LATE SUNDAY OR MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN ANALYSIS SHOWS MESOSCALE/SYNOPTIC SCALE FORCING AHEAD OF A STRONG BUT SLOW MOVING SHORT WAVE IS FOCUSED ACROSS SOUTHEASTERN PENNSYLVANIA. THERE IS ALSO A PERSISTENT AREA OF LOW-LEVEL MOISTURE CONVERGENCE TEAMING UP ALONG A STALLED WEAK FRONTAL BOUNDARY. THIS IN COMBINATION WITH PW VALUES AROUND 2 INCHES IS HELPING TO PRODUCE RATHER EFFICIENT RAINFALL RATES. THE SHORT TERM MODEL GUIDANCE TENDS TO SHIFT THIS AREA NORTHEASTWARD FROM NEAR AND NORTH/WEST OF INTERSTATE 95 OVERNIGHT AND GRADUALLY WEAKEN. OVERALL, SOME FLOODING COULD RESULT FROM THIS ACTIVITY AS IT LIFTS NORTHEASTWARD. OTHERWISE, SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST FOR MUCH OF THE NIGHT ACROSS OUR NORTHWESTERN COUNTIES AS THE PRECIPITATION TO OUR WEST LIFTS NORTHEASTWARD IN RESPONSE TO IMPULSES TRAVELING IN THE MID LEVEL FLOW. TORRENTIAL RAINFALL FROM EARLIER RESULTED IN SOME IMPRESSIVE RAINFALL AMOUNTS. HERE AT WFO MOUNT HOLLY, WE RECEIVED OVER 3 INCHES OF RAIN BETWEEN 730 PM AND 900 PM. AN AUTOMATED GAUGE INDICATED OVER 5 INCHES OF RAIN AT JACKSON, NEW JERSEY DURING THE LATE AFTERNOON AND EARLY EVENING. A NUMBER OF LOCATIONS IN EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY RECEIVED 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. THERE WAS ALSO A SWATH OF HEAVY RAINFALL FROM NORTHERN KENT COUNTY INTO NEW CASTLE COUNTY IN DELAWARE. MUCH OF THE OVERNIGHT PERIOD SHOULD BE PRECIPITATION-FREE IN DELAWARE, MOST OF NORTHEASTERN MARYLAND AND SOUTHEASTERN NEW JERSEY. THERE MAY BE LOW CLOUDS AND FOG LATE TONIGHT AS THE SHOWERS/THUNDER WEAKEN AND LIGHT WINDS CONTINUE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... SHOWERS AND THUNDERSTORMS REMAIN A GOOD POSSIBILITY INTO TUESDAY AS A SHORT WAVE TROUGH ALOFT WILL BE SLIDING ACROSS THE AREA DURING THE DAY. THE FRONT THAT WAS DRAPED ACROSS OUR AREA TODAY /MONDAY/ IS EXPECTED TO HAVE LIFTED NORTH OF OUR AREA BY DAYBREAK TUESDAY. THERE WILL REMAIN A FAIR AMOUNT OF INSTABILITY AND PW VALUES ARE EXPECTED TO REMAIN AROUND 2-2.25 INCHES AGAIN, SO HEAVY RAIN WILL REMAIN A POSSIBILITY, ESPECIALLY AS WE MOVE INTO THE AFTERNOON AND ANY THUNDERSTORMS DEVELOP. HIGHEST POPS WILL REMAIN FROM LATE MORNING INTO THE AFTERNOON HOURS WHICH COINCIDES WITH THE TIMING OF THE VORTICITY IMPULSE. HIGH TEMPERATURES WILL DEPEND ON HOW MUCH SUN WE GET ON TUESDAY. THE MAV MOS GIVES THE AREA A FAIR AMOUNT OF SUNSHINE DURING THE DAY, WHILE THE MET KEEPS THINGS MORE CLOUDY. HENCE THE REASON THE MAV IS QUITE A BIT WARMER THAN THE MET. THEREFORE WE TOOK A BLEND OF THE GUIDANCE, WITH THE MAJORITY OF THE WARMER GFS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... **POTENTIAL FOR SEASONABLY COOL SUMMER WEATHER AND NOTICEABLY LOWER HUMIDITY WED AFTN-FRI** 500 MB: THE OVERALL SYNOPTIC SETUP IS AN UPPER LEVEL TROUGH IN THE EASTERN UNITED STATES. THIS FEATURE WILL ADJUST AMPLITUDE A FEW TIMES AS NUMEROUS SHORT WAVES PASS THROUGH THE TROUGH. THIS PATTERN HAS OPPORTUNITY TO CONTINUE THE RECENT EVOLUTION TO BEING WET HERE IN OUR CWA FOR MUCH OF THE UPCOMING WEEK BUT...THE PAST SEVERAL CYCLES OF THE GFS GGEM MODELS AND THEIR ENSEMBLES PREFER TO DELIVER AN EXTENDED PERIOD OF PLEASANT WEATHER TO OUR AREA WEDNESDAY INTO EARLY SATURDAY. FOR NOW...MOST OF THE OF THE 12Z/22 MODELS AGREE ON THE DRY SCENARIO FOR SEVERAL DAYS EXCEPT POSSIBLY THE NAM AND UKMET. THIS DETERMINISTIC FORECAST IS BASED ON THE DRIER SCENARIO BUT AM NOT CONVINCED. ADJUSTMENTS IN THE SHORT WAVE STRUCTURE COULD MAKE FOR A WETTER OUTCOME THURSDAY NIGHT AND FRIDAY. TEMPERATURES: CALENDAR DAY AVERAGES STILL PROBABLY ABOVE NORMAL THROUGH WEDNESDAY AND THEN FINALLY THURSDAY AND FRIDAY..FINALLY!...BOTH DAYS SHOULD BE BELOW NORMAL. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS ARE OUTLOOKED SAT-MON. ANY CALENDAR DAY BELOW NORMAL TEMPS IN OUR AREA ARE NOTEWORTHY...IN THAT VIRTUALLY EVERY DAY HERE HAS BEEN ABOVE NORMAL SINCE THE 22ND- 23RD OF JUNE! PLEASE SEE THE CLIMATE SECTION FOR DETAILS. THE FCST LOW TEMP OF AROUND 64 FOR PHILADELPHIA THURSDAY MORNING THE 25TH IS PROJECTED TO BE THE COOLEST SINCE THE 61 DEGREES OF JUNE 22! THE FORECAST TEMPS/DEWS/WINDS FOR TUE NIGHT-WED NIGHT ARE A 50 50 BLEND OF THE 12Z/22 GFS/NAM MOS (STAT GUIDANCE) WITH 03Z/22 SREF PROBS BLENDED FOR THE POPS. THEREAFTER...THE 15Z/22 HPC-WPC GUIDE WAS USED AS THE BASE INFORMATION FOR WED-MON WITH OCNL STEADYING BLENDS OF THE 08Z/22 KPHI FCST AND THE NEW 12Z/22 GFS MEX MOS AS WELL AS A CHECK OF THE 12Z UK AND EC. TUESDAY NIGHT...LEFTOVER SHOWERS AND SCT TSTMS WITH HEAVY RAIN DIMINISHING AND EVENTUALLY ENDING FM W TO E AS THE PRIMARY TROUGH SHIFTS OFFSHORE. ITS POSSIBLE THAT THE EVENING REMAINS MAY QUIT FOR 6 HOURS AND THAT ONE FINAL LINE OF SHOWERS AND ISOLATED TSTMS WILL CROSS THE POCONOS AND NORTHERN NEW JERSEY BETWEEN 06Z-10Z/24 (LATE TUESDAY NIGHT). SO THE FCST POPS AND TIMING SCENARIO OF THE SHOWERS FOR TUESDAY NIGHT IS FCST WITH MUCH BELOW AVERAGE CONFIDENCE. WEDNESDAY...EVENTUALLY LOWER HUMIDITY DURING THE AFTERNOON FOR AT LEAST A DAY AND MAYBE ONE OF THE MOST ENJOYABLE AFTERNOONS OF THE WEEK. PLENTY OF SUNSHINE IS EXPECTED. THE NORTHWEST WIND SHOULD GUST TO 15 MPH. WEDNESDAY NIGHT...FAIR...DRY AND COOLER THAN NORMAL. COOLEST SINCE AROUND JUNE 22. THURSDAY FRIDAY...HAVE FCST AN ESSENTIALLY DRY SEASONABLY COOL SCENARIO DESPITE TROUGHING ALOFT. HIGH PRESSURE SPREADS TO OUR NORTH. THIS PORTION OF THE FCST HAS BELOW AVG CONFIDENCE. WARM AIR ADVECTION MAY BE MORE SIGNIFICANT THAN NOW MODELED WITHIN THE 12Z/22 GUIDANCE. THAT COULD RESULT MORE CLOUD COVER...HIGHER RH AND A CHANCE OF SHOWERS. SATURDAY...WAA IN PROGRESS AND THIS MAY PRODUCE SCT SHOWERS AND ISOLATED TSTMS LATE IN THE DAY OR AT NIGHT. SUNDAY...CFP APPROACHING FROM THE WEST WITH A CHANCE OF SHOWERS AND TSTMS. CONFIDENCE AVG. THE FCST POPS ARE PROBABLY TOO LOW. MONDAY...THE CFP MAY HANG UP ALONG THE COAST DEPENDING ON WHETHER ANOTHER SHORT WAVE PASSES THROUGH THE BOTTOM OF THE TROUGH OVER THE OHIO VALLEY? CONFIDENCE AVG. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT KRDG AND KABE FOR MUCH OF THE NIGHT. MEANWHILE, THE SHOWERS AND SCATTERED THUNDERSTORMS AROUND KPNE AND KTTN THIS EVENING DIMINISHED. SHOWERS AND POSSIBLE THUNDER MADE NEED TO BE ADDED TO KILG, KPHL, KPNE AND KTTN AS THE LARGE AREA OF SHOWERS/THUNDER IN PORTIONS OF SOUTHEASTERN PENNSYLVANIA WILL SLIDE VERY CLOSE TO THESE TERMINALS THROUGH 06Z. THE ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO RESULT IN THE DEVELOPMENT OF LOW CLOUDS AND VISIBILITY RESTRICTIONS OVERNIGHT. FOLLOWING EARLY MORNING LOW CLOUDS, FOG AND HAZE, ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS FORECAST TO AFFECT OUR REGION ON TUESDAY. AS A RESULT, FLYING CONDITIONS WILL BE LESS THAN IDEAL. A LIGHT WIND IS EXPECTED FOR TONIGHT. IT WILL BE VARIABLE AT MOST LOCATION AND IT MAY FAVOR THE SOUTH AT OTHERS. A SOUTH TO SOUTHWEST WIND AROUND 5 TO 10 KNOTS IS ANTICIPATED FOR TUESDAY. THE DIRECTION IS EXPECTED TO VEER TOWARD THE WEST LATE IN THE DAY. OUTLOOK... TUESDAY NIGHT...VFR CIGS WITH MVFR/IFR CONDS POSSIBLE IN SHOWERS/SCT TSTMS/PATCHY ST-FOG. LIGHT S WIND BECOMING NW. WEDNESDAY...VFR WITH SCT TO BRIEFLY BKN CLOUDS AOA 5000 FT. NORTHWEST WINDS G15 KNOTS IN THE AFTN. THURSDAY FRIDAY...FCSTG VFR SCT-BKN CLOUDS AOA 5000 FT. LIGHT WIND. CONFIDENCE BELOW AVG. A SLIGHT SHIFT IN THE UPPER AIR PATTERN WOULD INCREASE THE HUMIDITY...LOWER THE CIGS AND ADD SHOWERS TO THE FCST. FOR NOW... THE FCST IS OPTIMISTIC = DRY. SATURDAY...PROBABLY VFR...MIGHT BE A LITTLE BIT OF FOG EARLY IN THE DAY AND SHOWERS OR A TSTM POSSIBLE LATE DAY OR NIGHT. && .MARINE... CONDITIONS ON THE WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH TUESDAY. A FRONTAL BOUNDARY WILL LIFT ACROSS THE WATERS BY TUESDAY MORNING, WHICH WILL SHIFT WINDS FROM MORE EAST-SOUTHEAST TO SOUTH-SOUTHWEST. OUTLOOK... NO MARINE HEADLINES ANTICIPATED THROUGH AT LEAST SATURDAY. GFS WW3 TENDS TO FORECAST WITH A HIGH BIAS IN SOUTHERLY FLOW WARM AIR ADVECTION (WAA). THE MODELED AND VERIFIED SSE 3 FT 7 SEC SWELL OF THIS MORNING PROBABLY EASES TO 2 FT WED AND THU. THEN ON FRI AND SAT WE EXPECT MOSTLY A 1 FT 10 SEC SWELL. ALL THIS QUIET SEA STATE IS RELATED TO THE LACK OF ANY TROPICAL SYSTEMS IN OUR ATLANTIC BASIN. && .TIDES/COASTAL FLOODING... THE COASTAL FLOOD ADVISORY WAS ALLOWED TO EXPIRE AT 1100 PM. WE MAY NEED ANOTHER ADVISORY FOR TUESDAY EVENING'S HIGH TIDE. WE WILL SEE HOW THE TIDAL DEPARTURE TRENDS DEVELOP DURING THE NIGHT AND ON TUESDAY MORNING. && .RIP CURRENTS... OUR LOCAL PROGRAM CALCULATED A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE FOR TUESDAY BASED ON A SOUTH SOUTHWEST WIND AROUND 10 TO 12 KNOTS ALONG WITH 4 FOOT SEAS AND AN 8 SECOND WAVE PERIOD. THE PROGRAM DETERMINED THAT THERE WOULD BE A LOW RISK FOR THE DELAWARE BEACHES. && .EQUIPMENT... THE KNEL /LAKEHURST/ TEMPERATURE DATA IS INACCURATE AND HAS BEEN SINCE ABOUT MARCH 9TH. IT IS RUNNING ABOUT 8 TO 10 DEGREES TOO WARM AND THE PROBLEM IS PARTICULARLY NOTICEABLE DURING THE DAYTIME HOURS. USE OF THIS INFORMATION BY THE NWS WAS SUSPENDED IN EARLY APRIL HERE AT MOUNT HOLLY WHERE WE NO LONGER POSTED THE INFORMATION IN OUR HOURLY WEATHER ROUND UP AND THE TWICE DAILY REGIONAL TEMPERATURE AND PRECIPITATION SUMMARY SENT AT 815 AM AND PM. WE ARE DEEPLY CONCERNED WITH RECENT MEDIA REPORTS CITING THIS ERRONEOUS DATA, AND IN SOME CASES ATTRIBUTING IT TO THE NWS. KNEL IS A DOD SITE AND HAS BEEN NOTIFIED MULTIPLE TIMES THAT THEIR DATA IS IN ERROR. NO CORRECTIVE ACTION HAS BEEN TAKEN THAT WE ARE AWARE OF. PLEASE BE EXTREMELY CAUTIOUS WITH THIS DATA SET. THE NWS IN MOUNT HOLLY DOES NOT USE IT. THANK YOU. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...GORSE/IOVINO SHORT TERM...ROBERTSON LONG TERM...DRAG/ROBERTSON AVIATION...DRAG/IOVINO MARINE...DRAG/ROBERTSON TIDES/COASTAL FLOODING...IOVINO RIP CURRENTS...IOVINO EQUIPMENT...DRAG
Hazardous weather outlook, Jul 22, 11:15 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1115 PM EDT MON JUL 22 2013 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-240315- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1115 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR ASSOCIATED WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012-013-020>023-027-240315- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 1115 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TUESDAY EVENING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-240315- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 1115 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ON TUESDAY. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TUESDAY EVENING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240315- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1115 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 6:32 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT MON JUL 22 2013
DEZ001-NJZ016-222330-
NEW CASTLE DE-SALEM NJ-
632 PM EDT MON JUL 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE AND
NORTHWESTERN SALEM COUNTIES...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEAR...MOVING NORTH AT
20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR BROOKSIDE AROUND 640 PM...WILMINGTON
MANOR AROUND 650 PM...NEWPORT AROUND 700 PM...WILMINGTON AROUND 710
PM AND TALLEYVILLE AROUND 720 PM.
LAT...LON 3980 7571 3984 7562 3984 7551 3980 7541
3979 7542 3978 7540 3973 7538 3948 7554
3955 7554 3957 7552 3959 7555 3951 7555
3949 7558 3955 7578 3962 7579
MEOLALocal storm report, Jul 22, 10:47 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
&&
EVENT NUMBER PHI1300305
IOVINOSpecial weather statement, Jul 23, 12:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 AM EDT TUE JUL 23 2013
MDZ008-PAZ101-102-230545-
CECIL MD-EASTERN CHESTER PA-WESTERN CHESTER PA-
1211 AM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND NORTHWESTERN CECIL
COUNTIES...
AT 1208 AM EDT...A STRONG THUNDERSTORM WAS NEAR SCARBORO...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR PORT
DEPOSIT...AND PERRYVILLE AROUND 1220 AM...ROCK SPRINGS...ROCK
SPRINGS...CONOWINGO...AND CONOWINGO AROUND 1230 AM...RISING SUN...
RISING SUN...FARMINGTON AND FARMINGTON AROUND 1240 AM.
LAT...LON 3973 7614 3979 7605 3988 7599 3997 7600
4003 7594 4012 7593 4024 7571 4017 7552
4015 7552 4016 7550 4013 7551 4012 7546
4009 7545 4009 7542 3952 7599 3955 7603
3954 7605 3972 7623
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM EDT | Areal Flood Advisory | PHI | Morris | 4 hr |
| Jul 23, 1:50 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:11 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:38 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 97 min |
| Jul 23, 3:49 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 11 hr |
| Jul 23, 4:02 AM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 23, 9:24 AM EDT | Areal Flood Warning | PHI | Burlington | 6 hr |
| Jul 23, 10:32 AM EDT | Special Weather Statement | PHI | Atlantic | 58 min |
| Jul 23, 11:22 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 53 min |
| Jul 23, 11:56 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 23, 12:03 PM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 23, 12:54 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Jul 23, 3:08 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 9 hr |
| Jul 23, 4:10 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 6 more | 2 hr |
| Jul 22, 9:19 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 3 hr |
| Jul 22, 9:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Jul 22, 11:09 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 22, 11:39 PM EDT | Flash Flood Warning | PHI | Berks, Lehigh | 4 hr |
| Jul 23, 12:25 AM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 23, 2:22 AM EDT | Special Weather Statement | PHI | Kent, Sussex | 2 hr |
| Jul 23, 2:20 AM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 4 hr |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.